Search the Community
Showing results for tags 'autoimmune'.
Hey everybody. I have been off Seroxat for 5 years, 9 months. I was initially put on a tranquilliser and Prozac for mild-moderate depression and mild situational anxiety. This was later changed to Seroxat. I was on antidepressants for 8.5 years. I have been through a protracted withdrawal and my remaining symptoms include: Insomnia (improved) Weird leg sensations (much improved) Feeling down (improved) Intrusive thoughts and memories, OCD- like symptoms (much improved) Ability to deal with stressful/upsetting situations compromised (improved) Heightened emotional sensitivity (much improved) Mild tightness in top of head (occasional) I have phases/ windows where I feel like myself and am symptom-free and when I feel better than I did prior to taking antidepressants. It is miraculous that I have healed this much, as my brain and body were in a bad, bad state in earlier withdrawal. I have experienced a big improvement in my creativity; this really means a lot to me. (It was badly affected by withdrawal). I also have found that I am not so overwhelmed by lots of information/stimuli. My sense of humour and ability to laugh is drastically better.
misstree posted a topic in Introductions and updatesI was dependent on Topimirate (Topamax) for over 4 years, and wish Id found these sights before I started. Had I known it'd be so horrible Id have stayed away. 4 or so years ago I checked myself in the hospital determined to stop binging, purging and starving. It had been on and on since I was 13 (was 27 at the that time). A psychiatrist prescribed Topamax upon my leaving the hospital, stating I had bipolar and body dysmorphia. At first, I was petrified of not having my eating disorder as a crutch. The first few weeks I muscled through, and kept myself as distracted as possible when I found myself worrying. I dug deep into my emotions in a journal as a healthy purge. And suddenly, I didn't care, I stopped thinking about food, and just enjoyed it. I simply just stopped. I stopped binging. I stopped worrying myself into a purge. I stopped obsessing about my intake, or ruminating over weight or image. I no longer sat in front of the mirror picking my face for hours. I was normal, worrying only a bit, and then letting it pass. So at 200 mg for over 4 years, I was okay, for better or for worse. Some side effects were annoying, like thinning hair and memory issues- but they were tolerable to self destruction. Then I saw a new psychiatrist in November 2014, who said I should have never ever been put on Topamax bc I had history of an eating disorder. She gave me 150 mg, and sent me away to see her in a month. Then my insurance changed again, and I couldn't make it into the appointment bc it wasn't covered. So I tapered myself after several months on 150. About one month into my taper at 150, I began to think something was really wrong. I was still working, but my mood and mental status began to change, and physical symptoms presented themselves. Mentally, I became paranoid, somnolent, agitated easily, felt faint and alternated between exhaustion and insomnia. I had eye pain and grittiness , blurred vision and halos, headaches daily (understandable as topamax treats migraines), jaw pain, back pain high and low, arms tingling and joint pain. And around May 2015, I was showering and noticed larger amounts of hair coming out into my hands and clogging the drain. And when I looked in the mirror to put up my hair, I saw several places where I could see my scalp CLEARLY. It wasn't the simple thinning topamax caused for the 4 years, it was clumps. My eyes hurt more, and i used artificial tears about 5-6 times a day. My eyebrows and eyelashes began falling out, and pubic hair They simply weren't staying in the follicles, if I touched them with any force, they fell out. For instance when I tried to use eyeliner, they'd attach to the pencil and just sit on my cheeks, dead. It wasn't the simple thinning topamax caused for the 4 years, it was clumps. I thought I needed to go off, but at this point saw my health was deteriorating with each taper (I took myself down to 125 in June). I thought I needed support physically because something was seriously WRONG. But I could NOT find a doctor who would help me through it. Most just wanted to prescribe more psychiatric medication instead. I surmised it was all from withdrawal, as symptoms were not an issue UNTIL I decreased my dose after 4 years. However, no doctor would admit to Topamax being the issue, or assist in my body withdrawing and getting me off it with physical support. I went to three different psychiatrists, 4 holistic or integrative doctors, a rheumatologist, 4 different internists, 2 obgyns, 4 eye doctors, 2 endocrinologists. Ive spent my entire past half year going to doctors and feeling suicidal. Each wanted to put me on another brain med. I found a psychiatrist with experience in treating with Topamax, and she helped me to decrease off 125mg that I'd been on two months. I tapered from 125 to nothing over two weeks. And Ive gotten worse. Now Im having stomach issues and sebbhorheic dermatosis, and have not had my cycle since June. It is not alopecia aereata, I have been to several dermatologists. I have now been off since September, and am so desperate, I am about to go back on it. My hair got worse, my mood got worse ( I can barely do anything, think about anything else, and feel overwhelmed by life). I know this isn't me. Something is wrong and I need guidance. Does anyone experience using topamax? My most recent doctor (integrative medical doctor) is a specialist in those who have found no answers and been to every doctor you could think. He said I have autoimmunity, and inflammation. I was told me I should not have gone off the medication without some sort of medical support, and told me to go back on topamax, or take lamictal for help. It seems a bit like a hair of the dog kind of treatment, but Im at the point where I can't fight this anymore. What do you all think? PLEASE HELP.